Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 13, 2007, 4:56 PM CDT for Terrebonne Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2007, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 13, 2007, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Terrebonne Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:18 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 13, 4:18 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 PM CDT MON AUG 13 2007
.SHORT TERM...
OPPRESSIVELY HOT AND HUMID CONDITIONS WITH HEAT INDICES AS HIGH AS
AROUND 115 DEGREES WERE OBSERVED OVER ABOUT THE SOUTHEAST HALF OF
THE FORECAST AREA TODAY. THIS PRODUCED VERY UNSTABLE CONDITIONS...
AND WITH PRECIPITABLE WATER UP NEAR 1.7 INCHES...ISOLATED
THUNDERSTORMS DEVELOPED. THE NORTHWEST HALF WAS HOTTER WITH RECORD
HIGHS...BUT FORTUNATELY DEWPOINT TEMPERATURES WERE QUITE A BIT
LOWER...SO HEAT INDICES WERE NOT OFF THE SCALE.
THE PATTERN WILL NOT CHANGE TOO MUCH THE NEXT COUPLE DAYS.
MID/UPPER HIGH PRESSURE OVER THE CENTER OF THE COUNTRY WILL SHIFT
SLOWLY SOUTHEAST INTO THE SOUTHERN PLAINS AND LOWER MS VALLEY
THROUGH WEDNESDAY. IN THE TROPICS...A WEAK AREA OF LOW PRESSURE
NEAR THE NORTHEAST TIP OF THE YUCATAN PENINSULA HAS THE POTENTIAL
TO BECOME A DEPRESSION AS IT MOVES WEST-NORTHWEST AT 10 TO 15 MPH
TONIGHT AND TUESDAY. THE GFS TAKES MOST OF THE DEEPER MOISTURE
WILL THIS SYSTEM SOUTH OF OUR AREA TOWARDS TEXAS AND SOUTHWEST LA
ON WEDNESDAY. WILL GO FAIRLY CLOSE TO PERSISTENCE TUESDAY EXCEPT
THE CONVECTION SHOULD BE VERY ISOLATED AT BEST. WEDNESDAY...A
SLIGHT INCREASE IN MOISTURE SOUTH AND WEST OF LAKE PONTCHARTRAIN
WILL BRING A SLIGHT CHANCE OF MAINLY AFTERNOON STORMS.
.LONG TERM...
ITS STILL TOO EARLY TO TELL WHERE TROPICAL DEPRESSION FOUR WILL
END UP ONE WEEK FROM NOW. EARLIER GUIDANCE WAS CLUSTERED SOUTH OF
THE GREATER ANTILLES NEAR JAMAICA...BUT LATER GUIDANCE HAS SHIFTED
NORTH...ESPECIALLY THE 12Z GFS.
WHATEVER TYPE OF SYSTEM DEVELOPS IN THE SHORT TERM IN THE GULF OF
MEXICO SHOULD BE MOVING INTO MEXICO OF DEEP SOUTH TX LATE
WEDNESDAY OR THURSDAY THEN HIGH PRESSURE WILL SETTLE OVER OUR
AREA FRIDAY INTO THE WEEKEND. THERE WILL BE ISOLATED DIURNAL
SHOWERS AND THUNDERSTORMS AT BEST. HIGH TEMPERATURES WILL REMAIN
ABOVE NORMAL...BUT SHOULD NOT REACH RECORD LEVELS.
&&
.AVIATION...
ISOLATED TSRA WILL CONTINUE OVER PORTIONS OF SOUTHEAST LA...SOUTH
OF LAKE PONTCHARTRAIN...TO DOWN NEAR KHUM THROUGH 23-24Z. A FEW
TSRA WILL PRODUCE A BRIEF PERIOD OF FREQUENT LIGHTNING STRIKES...
REDUCED VSBYS IN TORRENTIAL RAINFALL...AND WIND GUSTS AS HIGH AS
35 KNOTS. THERE SHOULD BE LESS COVERAGE OF SHRA/TSRA ON TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 99 75 98 / 10 10 10 10
BTR 76 101 77 99 / 10 10 10 20
MSY 81 97 80 95 / 10 10 10 20
GPT 80 96 79 94 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT TUESDAY FOR LAZ040-056>070.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR LAZ040-056>070.
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ038-039-046>050.
GM...NONE.
MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT TUESDAY FOR MSZ080>082.
HEAT ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR MSZ080>082.
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ077.
GM...NONE.
&&
22Hazardous weather outlook, Aug 13, 2:40 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 240 PM CDT MON AUG 13 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-140100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 240 PM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM NAPOLEONVILLE...TO LAPLACE...TO ST. TAMMANY PARISH...AND EAST ALONG THE MISSISSIPPI GULF COAST. NORTH OF THE WARNING AREA...A HEAT ADVISORY IS IN EFFECT FROM THE METROPOLITAN BATON ROUGE AREA TO WASHINGTON PARISH AND PEARL RIVER COUNTY. TEMPERATURES WILL WARM INTO THE UPPER 90S TO NEAR 100 DEGREES THIS AFTERNOON...WHICH WILL PRODUCE HEAT INDEX READINGS BETWEEN 110 AND 115 DEGREES. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON OVER PORTIONS OF COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA...MAINLY NEAR AND SOUTH OF INTERSTATE 12. A FEW OF THE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 40 MPH...AND BRIEF TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM TUESDAY FOR AREAS ALONG AND SOUTH OF INTERSTATES 10 AND 12...WHERE HEAT INDICES WILL BE IN THE 105 TO 110 DEGREE RANGE. THE HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WORK WEEK...AS THE RIDGE OF HIGH PRESSURE REMAINS FIRMLY IN PLACE. THE ADVISORY MAY BE HAVE TO EXTENDED IN AREA AND TIME IN LATER FORECASTS. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 22
In the hours before
Special weather statement, Aug 13, 2:17 PM CDT, 2 hours 39 minutes before
MSZ081-082-132015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 217 PM CDT MON AUG 13 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AROUND 40 MPH NEAR ESCATAWPA....OR ABOUT 5 MILES NORTH OF ESCATAWPA....MOVING WEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... VANCLEAVE AT 300 PM. ST. MARTIN AT 315 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Aug 13, 2:19 PM CDT, 2 hours 37 minutes before
LAZ060-061-132015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 219 PM CDT MON AUG 13 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS DEVELOPING IN THE AREA... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR AVONDALE....OR OVER WAGGAMAN. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR... AVONDALE AT 245 PM. WESTWEGO AT 300 PM. MARRERO AT 315 PM. EXPECT FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO AROUND 40 MPH IN THE PATH OF THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Aug 13, 2:46 PM CDT, 2 hours 10 minutes before
LAZ040-MSZ080-132045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 246 PM CDT MON AUG 13 2007 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR SLIDELL....OR ABOUT 3 MILES EAST OF PEARL RIVER....MOVING WEST AT 10 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...SLIDELL AIRPORT AT 330 PM...LACOMBE AND ABITA SPRINGS AT 345 PM... EXPECT FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS TO 35 MPH IN THE PATH OF THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Aug 13, 4:40 PM CDT, 16 minutes before
LAZ065-066-132230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 440 PM CDT MON AUG 13 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHERN TERREBONNE PARISH... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN NEAR HOUMA....MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS AROUND HOUMA AND LOCATIONS OF TERREBONNE PARISH BETWEEN HOUMA AND AMELIA THROUGH 515 PM. IN ADDITION TO FREQUENT LIGHTNING AND A BRIEF PERIOD OF TORRENTIAL RAIN...THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 35 MPH.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:58 PM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 12, 9:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 12, 10:01 PM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 13, 10:12 AM CDT | Excessive Heat Warning | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 14 hr |
| Aug 13, 5:28 PM CDT | Special Marine Warning | LIX | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.